Alert archive / Wisconsin / Winter Storm Warnings in 2023
Winter Storm Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Apr 16, 2023, 2:51 AM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It took effect at Apr 16, 2023, 7:00 PM CDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2023, 2:51 AM CDT (07:51 UTC)
- In effect from
- Apr 16, 2023, 7:00 PM CDT
- Expired
- Apr 17, 2023, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 124 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 5:00 AM CDT | SNOW 7.5 | 1 N Reedsburg, WI | COCORAHS STATION WI-SK-15 REEDSBURG 1.3 N. |
| Apr 17, 6:30 AM CDT | SNOW 9 | Lime Ridge, WI | SOCIAL MEDIA REPORT ESTIMATING 9 INCHES IN LIME RIDGE. |
| Apr 17, 7:00 AM CDT | SNOW 2 | 4 Wnw Gratiot, WI | COCORAHS STATION WI-LF-4 DARLINGTON 4.9 SSE. |
| Apr 17, 7:00 AM CDT | SNOW 3.5 | Benton, WI | COCORAHS STATION WI-LF-8 BENTON 0.2 E. |
| Apr 17, 7:00 AM CDT | SNOW 3.9 | 3 Ne Dodgeville, WI | COCORAHS STATION WI-IW-7 DODGEVILLE 2.7 NE. |
| Apr 17, 7:30 AM CDT | SNOW 3 | Lake Delton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
864 WWUS43 KMKX 160751 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 251 AM CDT Sun Apr 16 2023 WIZ056-062-161600- /O.UPG.KMKX.WS.A.0006.230417T0000Z-230417T1500Z/ /O.NEW.KMKX.WS.W.0007.230417T0000Z-230417T1500Z/ Sauk-Iowa- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, and Barneveld 251 AM CDT Sun Apr 16 2023 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Sauk and Iowa Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ067-161600- /O.UPG.KMKX.WS.A.0006.230417T0000Z-230417T1500Z/ /O.NEW.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ Lafayette- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 251 AM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Lafayette County. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-057-063-068-161600- /O.NEW.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ Marquette-Columbia-Dane-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Monroe, and Brodhead 251 AM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Marquette, Columbia, Dane and Green Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
775 WWUS43 KMKX 161507 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1007 AM CDT Sun Apr 16 2023 WIZ056-062-162315- /O.CON.KMKX.WS.W.0007.230417T0000Z-230417T1500Z/ Sauk-Iowa- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, and Barneveld 1007 AM CDT Sun Apr 16 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds gusting as high as 40 mph. * WHERE...Sauk and Iowa Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-057-063-067-068-162315- /O.CON.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ Marquette-Columbia-Dane-Lafayette-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 1007 AM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Amounts will be highest in the west portion of the Advisory. Winds gusting as high as 40 mph. * WHERE...Marquette, Columbia, Dane, Lafayette and Green Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
706 WWUS43 KMKX 161948 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 248 PM CDT Sun Apr 16 2023 WIZ067-170515- /O.UPG.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ /O.EXA.KMKX.WS.W.0007.230417T0000Z-230417T1500Z/ Lafayette- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 248 PM CDT Sun Apr 16 2023 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Lafayette County. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ056-062-170515- /O.CON.KMKX.WS.W.0007.230417T0000Z-230417T1500Z/ Sauk-Iowa- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, and Barneveld 248 PM CDT Sun Apr 16 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. Winds gusting as high as 40 mph. The heaviest accumulations will occur across the western portion of the counties. * WHERE...Sauk and Iowa Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ047-170515- /O.EXA.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ Green Lake- Including the cities of Berlin, Princeton, and Markesan 248 PM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Green Lake County. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-057-063-068-170515- /O.CON.KMKX.WW.Y.0015.230417T0000Z-230417T1500Z/ Marquette-Columbia-Dane-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Monroe, and Brodhead 248 PM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. * WHERE...Marquette, Columbia, Dane and Green Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
793 WWUS43 KMKX 170208 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 908 PM CDT Sun Apr 16 2023 WIZ056-062-067-171015- /O.CON.KMKX.WS.W.0007.000000T0000Z-230417T1500Z/ Sauk-Iowa-Lafayette- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 908 PM CDT Sun Apr 16 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. Winds gusting as high as 40 mph. The heaviest accumulations will occur across the western portion of the counties. * WHERE...Sauk, Iowa and Lafayette Counties. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-047-057-063-068-171015- /O.CON.KMKX.WW.Y.0015.000000T0000Z-230417T1500Z/ Marquette-Green Lake-Columbia-Dane-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Monroe, and Brodhead 908 PM CDT Sun Apr 16 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. The heaviest accumulations will occur across the western portion of the counties. * WHERE...Marquette, Green Lake, Columbia, Dane and Green Counties. * WHEN...From 7 PM this evening to 10 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MRC
918 WWUS43 KMKX 170749 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 249 AM CDT Mon Apr 17 2023 WIZ056-062-067-171500- /O.CON.KMKX.WS.W.0007.000000T0000Z-230417T1500Z/ Sauk-Iowa-Lafayette- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 249 AM CDT Mon Apr 17 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds gusting as high as 40 mph. The heaviest accumulations will occur across the western portion of the counties. * WHERE...Sauk, Iowa and Lafayette Counties. * WHEN...Until 10 AM CDT today. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ046-047-057-063-068-171500- /O.CON.KMKX.WW.Y.0015.000000T0000Z-230417T1500Z/ Marquette-Green Lake-Columbia-Dane-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Monroe, and Brodhead 249 AM CDT Mon Apr 17 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 40 mph. The heaviest accumulations will occur across the western portion of the counties. * WHERE...Marquette, Green Lake, Columbia, Dane and Green Counties. * WHEN...Until 10 AM today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
961 WWUS43 KMKX 171458 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 958 AM CDT Mon Apr 17 2023 WIZ056-062-067-171600- /O.EXP.KMKX.WS.W.0007.000000T0000Z-230417T1500Z/ Sauk-Iowa-Lafayette- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 958 AM CDT Mon Apr 17 2023 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Light snow will linger into the afternoon but road conditions will improve through the morning. $$ WIZ046-047-057-063-068-171600- /O.EXP.KMKX.WW.Y.0015.000000T0000Z-230417T1500Z/ Marquette-Green Lake-Columbia-Dane-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Portage, Columbus, Lake Wisconsin, Lodi, Madison, Monroe, and Brodhead 958 AM CDT Mon Apr 17 2023 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Light snow will linger into the afternoon but road conditions will remain mostly wet. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 9:36 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 9:36 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
936 PM CDT Sat Apr 15 2023
.UPDATE...
(Issued 936 PM CDT Sat Apr 15 2023)
Thunderstorms are moving into southern WI now. The environment is
not favorable for severe with low CAPE and shear, although we
still have some weak elevated CAPE over southeast WI which could
allow for some gusty winds as the storms roll through.
The storms should lift northeast through southern and central WI
from now through 2 AM. The HRRR seems to have a decent handle on
the coverage. Lightning risk will be highest on leading edge of
this convective area.
Cronce
&&
.SHORT TERM...
(Issued 327 PM CDT Sat Apr 15 2023)
This Afternoon through Monday:
A broken area of thunderstorms has developed across southern
Wisconsin this afternoon, in association with a surface trough
moving through the area. There remains a limited severe weather
threat with this convection, mainly tied to marginally severe
hail, though a few instances of gusty winds are possible as well.
This initial round of showers and thunderstorms will likely
persist through late afternoon and early evening. After that,
another area of showers and thunderstorms will push into the area
mid to late evening, as the main surface low begins to lift
northward into the region. Could also see some marginally severe
hail with this activity, but not terribly impressed by the thermo
environment.
Rain showers will likely fill in through the morning on Sunday as
the upper level low approaches. As the surface low lifts
northeastward through the day, winds will pick up from the west
and northwest, with colder air building into the area. Precip
intensity will also increase as better upper level dynamics become
juxtaposed with low level frontogenesis, especially for locations
west of Madison. Rain will begin to change over to snow Sunday
afternoon, with snow expected Sunday evening through Monday
afternoon.
The heaviest snowfall is currently expected to occur west of
Madison, especially during the overnight hours Sunday night into
Monday morning, when snowfall rates could be rather heavy.
Accumulations are tricky this time of year, given warm ground and
road surfaces, but the overnight timing will be favorable in this
case. Have gone ahead and added Sauk, Iowa, and Lafayette to the
Winter Storm Watch Sunday evening through mid morning Monday. An
Advisory is likely to eventually be needed for another row or two
of counties further east.
It will also be quite blustery Sunday night and Monday, with
gusts to around 35-40 MPH, which could lead to some blowing snow
issues as well. And with temperatures only reaching the mid 30s on
Monday, it will feel VERY chilly compared to last week's summer-
like weather.
Boxell
&&
.LONG TERM...
(Issued 327 PM CDT Sat Apr 15 2023)
Monday Night through Saturday:
A few snow showers may linger across the eastern portion of the
area into early Monday evening, but will then end. Lows Monday
night are expected to fall into the 20s, with low 20s possible
across the west where the heaviest snow is expected.
Tuesday is looking like a fairly nice day, with diminishing winds
and sunny skies. Precip chances return Wednesday and especially
Wednesday night, as a baroclinic zone takes shape to our south and
low pressure moves across northern Missouri and Illinois.
The active pattern will continue into the weekend, with near daily
chances for rain, and perhaps even a few more snowflakes late in
the week as cooler air returns.
Boxell
&&
.AVIATION...
(Issued 936 PM CDT Sat Apr 15 2023)
An area of thunderstorms will lift northeast through southern and
central WI through 2 AM. Lightning risk will be highest on the
leading edge of the convection. There could be a break in shower
activity before another area of showers fills in early Sunday
morning. There is a distinct difference in wind direction across
southern WI- lakeshore areas will have variable to southeast to
east winds and inland areas will have steadier northwest winds.
This is due to low pressure sitting right over WI overnight.
Look for strong west to northwest winds to spread in Sunday
afternoon and persist through Monday. VFR ceilings will become
MVFR and then IFR during the overnight hours, especially with
that second batch of showers early Sunday morning.
Cronce
&&
.MARINE...
(Issued 936 PM CDT Sat Apr 15 2023)
There is enough confidence that we should have gale force gusts
Sunday night through Monday evening over the south half of Lake
Michigan to hoist a gale watch. Southwest winds just above the
surface should be around 40 kt Sunday afternoon, and shower
activity would help mix down some higher gusts, so we have the
gale watch beginning at 21z Sun. This might not be early enough.
The north half will have a chance for gales on Monday, but
confidence was not high enough to put them in the watch at this
time.
The NSH area might have gale gusts on Monday and may need a gale
warning. Not quite enough confidence in speed and timing yet.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch...WIZ056-WIZ062-WIZ067...7 PM Sunday to 10 AM
Monday.
LM...Gale Watch...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM Sunday to 1 AM
Tuesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 PM Sunday
to 10 AM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 15, 10:44 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1044 PM CDT Sat Apr 15 2023 WIZ046-047-051-052-056>060-062>072-170345- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1044 PM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Occasional thunderstorms will remain possible tonight. A few of the stronger storms may produce small hail and gusty winds. River flooding will continue in the Portage area. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Chances for thunderstorms will linger into Sunday. Snow accumulations are possible Sunday night into Monday morning, with the highest amounts west and north of Madison. A Winter Storm Watch is in effect for this area. River flooding will continue in the Portage area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-170345- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1044 PM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms will be possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Small Craft Advisory conditions are likely Sunday through Tuesday. Northwest gales are possible Monday into Monday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-170345- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1044 PM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms will be possible tonight over the southern portion of the lake. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southwest to westerly gales are looking likely for the south half of Lake Michigan Sunday afternoon through Monday evening. Northwest gales are possible for the north half Monday into Monday night. MRC www.weather.gov/mkx
In the hours before
Special weather statement, Apr 15, 10:56 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1056 PM CDT Sat Apr 15 2023
WIZ063-064-068>070-160430-
Green WI-Walworth WI-Rock WI-Jefferson WI-Dane WI-
1056 PM CDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of northeastern Green,
northwestern Walworth, northern Rock, southeastern Dane and
southwestern Jefferson Counties through 1130 PM CDT...
At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Edgerton to 7 miles east of
Milton. Movement was north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Janesville, Fitchburg, Whitewater, Stoughton, Fort Atkinson,
Oregon, Jefferson, McFarland, Monona, Lake Mills, Milton, Edgerton,
Evansville, Cottage Grove, Deerfield, Shorewood Hills, Cambridge,
Brooklyn, and Lake Ripley.
This includes the following highways...
U.S. Highway 18 between mile markers 82 and 84.
U.S. Highway 12 between mile markers 256 and 273.
Interstate 39/90 between mile markers 138 and 170.
Interstate 94 between mile markers 241 and 252.
Wisconsin Highway 26 between mile markers 6 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4308 8952 4313 8915 4306 8878 4266 8871
4275 8908 4269 8939
TIME...MOT...LOC 0356Z 172DEG 30KT 4277 8940 4282 8910 4275 8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMILLERSpecial weather statement, Apr 15, 10:59 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1059 PM CDT Sat Apr 15 2023
WIZ068-069-160430-
Green WI-Rock WI-
1059 PM CDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of eastern Green and
western Rock Counties through 1130 PM CDT...
At 1059 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brodhead to near Orfordville. Movement was
north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evansville, Brodhead, Orfordville, Monticello, Albany, Footville,
Newark, Magnolia, Hanover, Attica, Juda, and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4279 8969 4282 8916 4254 8913 4251 8954
TIME...MOT...LOC 0359Z 167DEG 28KT 4258 8947 4260 8917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMILLERSpecial weather statement, Apr 15, 11:11 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1111 PM CDT Sat Apr 15 2023
WIZ064-065-070>072-160445-
Walworth WI-Waukesha WI-Racine WI-Jefferson WI-Kenosha WI-
1111 PM CDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of northern Walworth,
western Racine, southern Waukesha, southeastern Jefferson and west
central Kenosha Counties through 1145 PM CDT...
At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmyra to near Browns Lake to near Round
Lake. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waukesha, New Berlin, Muskego, Whitewater, Elkhorn, Delavan, Lake
Geneva, Mukwonago, East Troy, Wales, Wind Lake, Vernon, Ottawa,
Rochester, Dousman, North Prairie, Palmyra, Big Bend, Browns Lake,
and Waterford North.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 331.
Wisconsin Highway 26 near mile marker 32.
Interstate 43 between mile markers 23 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4306 8879 4296 8807 4271 8819 4254 8827
4261 8849 4267 8872
TIME...MOT...LOC 0411Z 229DEG 32KT 4287 8867 4269 8830 4232 8811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:16 PM CDT | Gale Watch | MKX | 5 hr | |
| Apr 15, 10:18 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
| Apr 15, 10:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 33 min |
| Apr 15, 10:56 PM CDT | Special Weather Statement | MKX | Dane, Jefferson | 34 min |
| Apr 15, 10:59 PM CDT | Special Weather Statement | MKX | Green | 31 min |
| Apr 15, 11:11 PM CDT | Special Weather Statement | MKX | Jefferson, Walworth | 34 min |
| Apr 16, 2:44 AM CDT | Gale Warning | MKX | 46 hr | |
| Apr 16, 2:51 AM CDT | Winter Weather Advisory | MKX | Columbia, Dane, Green, Green Lake, Lafayette, Marquette | 31 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.